Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 132, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 24, 2012, 5:14 PM EDT for 4 counties in Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2012, 5:14 PM EDT (21:14 UTC)
- Expired
- Jul 24, 2012, 5:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties City of Hampton, VA, City of Newport News, VA, City of Norfolk, VA, Isle of Wight County, VA
The radar
The Norfolk radar (KAKQ), 49 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 4:24 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:41 PM EDT, 33 minutes earlier.
Area forecast discussion, Jul 24, 4:41 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
441 PM EDT TUE JUL 24 2012
.SYNOPSIS...
A COLD FRONT WILL DROP SOUTH ACROSS THE REGION TONIGHT...STALLING
ACROSS THE CAROLINAS ON WEDNESDAY. HIGH PRESSURE WILL BRIEFLY
BUILD IN FROM THE NORTH THROUGH WEDNESDAY NIGHT...BEFORE THE FRONT
SURGES BACK NORTH AS A WARM FRONT EARLY THURSDAY. ANOTHER COLD
FRONT CROSSES THE MID ATLANTIC OVER THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SVR TSTM WATCHES 510 AND 513 ARE IN EFFECT FOR THE ENTIRE FA. SCT
SHWRS/TSTMS EXPECTED THIS AFTN/EVNG IN ASSOCIATION WITH UPSTREAM
MID-LVL ENERGY AND A PRE-FRONTAL TROF. COVERAGE IS STILL A
QUESTION AS WESTERLY LO-LVL FLOW IS NOT PARTICULARLY
FAVORABLE...BUT WILL CONTINUE 50-60% POPS ATTM. CONDITIONS
CONTINUE TO BE CONDUCIVE TO STRONG TO SVR STORMS THROUGHOUT THE FA
AS MLCAPE IS 3000-4000 J/KG...0-6 KM BULK SHEAR IS 30-35 KT...AND
LIFTED INDICES ARE AROUND -10 PER LATEST RAP ANALYSIS. MID
ATLANTIC REGION REMAINS IN SLIGHT RISK AREA FOR TODAY...WITH AKQ
CWA REMAINING HIGHLIGHTED IN HIGHEST WIND PROBABILITY AREA. WILL
CONTINUE TO REFLECT SEVERE WX THREAT IN HWO.
PRECIP WILL ADVANCE SE THROUGH THE REGION THIS EVNG...CLEARING BY
AROUND MIDNGT. COLD FROPA OCCURS TNGT WITH MSTLY CLR SKIES AND
TEMPS DROPPING INTO THE UPR 60S/LWR 70S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
DRY CONDITIONS EXPECTED FOR THE REMAINDER OF THE WORK WEEK WITH A
DRIER AIR MASS IN PLACE. SFC HI PRES BLDS IN FROM THE NORTH WED
WITH DEWPTS DROPPING INTO THE LOW 60S AND HIGH TEMPS ONLY IN THE
UPR 80S TO NEAR 90. WARM FRONT PUSHES NORTH THROUGH THE AREA WED
NGT...WITH S/SW FLOW AND HOT CONDITIONS RETURNING THU. TEMPS WILL
CLIMB INTO THE MID TO UPR 90S...APPROACHING 100 OVER AREAS
ALONG/WEST OF I-95. HIGHS AGAIN IN THE MID TO UPR 90S FRI AHEAD OF
THE NEXT FRONTAL SYSTEM.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
BROAD UPR LVL TROUGH TO RMN ANCHOR OVR THE NE CONUS W/ RIDGE OVR THE
NATIONS MIDSECTION FOR THE EXTENDED PD...RESULTING IN NWLY FLO INTO
THE MDATLC RGN. TIMING SYSTEMS IN SUCH A PATTERN RMNG DIFFICULT. A
FNTL BNDRY IS SLO TO REACH THE CSTL CAROLINAS FRI NGT INTO SAT...AND
IS NOW FCST TO CONT MOVG SSE THROUGH SUN. WK SFC HI PRES TO SLIDE BY
N OF THE RGN LT WKND INTO MON/TUE.
OVRALL...CLR-PCLDY THROUGH THE PD. WILL CONT W/ CHC POPS E AND SE
FRI NGT INTO SAT...THEN HAVE SLGT CHC/CHC POPS (MNLY INLAND) MON AND
TUE AS WINDS BCM E THEN S EARLY NEXT WEEK. HI TEMPS IN THE L/M90S
FRI...U80S TO L90S SAT...THEN IN THE 80S TO ARND 90F SUN/MON/TUE.
LO TEMPS IN THE L/M70S.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
AS OF 18Z...SCT TSTMS ARE EXPECTED ACROSS THE FORECAST AREA THIS
AFTN AND EARLY EVENING. SEVERE TSTM WATCH 510 COVERS RIC AND SBY TIL
22Z AND ANOTHER WATCH MAY BE ISSUED LATER THIS AFTN FOR THE REST OF
THE TAF SITES.
WILL HOLD OFF ON INCLUDING TSTMS IN THE TAFS UNTIL CONFIDENCE IN
TIMING IS HIGH. CURRENTLY THERE ARE TSTMS IN THE MOUNTAINS UPSTREAM
FROM RIC AND WITH THE WATCH ENDING AT 22Z...INCLUDED TEMPO GROUP
FROM 20-22Z THERE. SOME TAF SITES COULD MISS THE TSTMS AS COVERAGE
IS EXPECTED TO BE SCATTERED.
THE COLD FRONT MOVES THROUGH BETWEEN 00 AND 06Z AND BRINGS A WIND
SHIFT TO NW/N EXCEPT BECOMING N/NE AT ORF. VFR CONDITIONS WILL
CONTINUE THROUGH THE MORNING HOURS WITH WIND AND LOWERING DEW POINTS
INHIBITING FOG FORMATION. MOSTLY CLEAR SKIES ARE EXPECTED DURING THE
DAY WEDNESDAY.
OUTLOOK...DRY/VFR CONDITIONS WILL CONTINUE THURSDAY. OTHER THAN A
SLGT CHC FOR TSTMS FRIDAY AFTN...DRY WEATHER SHOULD PREVAIL THROUGH
THE WEEKEND. THE CHANCES FOR EARLY MORNING FOG APPEAR MINIMAL AT
THIS TIME.
&&
.MARINE...
WILL CONT W/ A (MARGINAL) SCA...MNLY FM AFT MDNGT INTO WED
MRNG...FOR THE CHES BAY AND ATLC WTRS. CDFNT TO SETTLE S ACRS THE
WTRS THROUGH THE EVE INTO THE OVRNGT HRS. PD OF NNW WNDS POST FNTL
XPCD...THOUGH RMNS UNCERTAIN AS TO JUST HOW MUCH OF A SURGE IN SPD
THERE WILL BE. A COOLER/DRIER AMS TO ARRIVE FM THE N OVR THE WARMER
WTRS...AND IF A MONTH OR TWO LATER...WOULD LIKELY BE A HIGHER PROB.
FOR NOW...CAPPING WINDS MNLY FM 15 TO 20 KT. CORRESPONDING
WAVES/SEAS TO RISE TO LWR END OF SCA (WHICH IS 4 FT ON THE BAY/5 FT
ON THE OCN). AFT A PD OF LGT/VRB WNDS FM LT WED INTO WED
NGT...MODELS HAVE WNDS BMCG SSW AGN BY THU WHL INCRSG IN SPD BACK TO
ABT 10 TO 15 KT. ANOTHER FNT TO CROSS THE WTRS LT FRI INTO SAT MRNG.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ012>017-
030>032.
VA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR VAZ087>097.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 AM EDT WEDNESDAY FOR ANZ650-652-
654-656-658.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT WEDNESDAY FOR ANZ630>632-
634.
&&
SYNOPSIS...MAS/MAM
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...ALB
AVIATION...LSA
MARINE...ALBHazardous weather outlook, Jul 24, 3:08 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 308 PM EDT TUE JUL 24 2012 NCZ012>017-030>032-VAZ087>097-251915- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE- 308 PM EDT TUE JUL 24 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ADDITIONALLY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS ARE HEAVY RAINFALL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ048-049-060>078-082-083-085-251915- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-CHARLES CITY-NEW KENT-MIDDLESEX- 308 PM EDT TUE JUL 24 2012 ...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-VAZ079>081-084-086-098>100-251915- OUTER BANKS CURRITUCK-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GLOUCESTER- MATHEWS-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 308 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE MIDDLE PENINSULA OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ADDITIONALLY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS ARE HEAVY RAINFALL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-658-251915- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 308 PM EDT TUE JUL 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-636>638-251915- CURRITUCK SOUND-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- 308 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...THE EASTERN JAMES RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-634-251915- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 308 PM EDT TUE JUL 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE LOWER CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ635-251915- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT- 308 PM EDT TUE JUL 24 2012 ...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN RAPPAHANNOCK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 4:00 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EDT TUE JUL 24 2012
VAZ063-064-072-242030-
CAROLINE VA-HANOVER VA-KING WILLIAM VA-
400 PM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...HANOVER AND
NORTHWESTERN KING WILLIAM COUNTIES...
AT 358 PM EDT...A STRONG THUNDERSTORM WAS NEAR CEDAR FORK...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR DOSWELL AROUND 410
PM...BURRUSS CORNER AROUND 420 PM AND DAWN AROUND 430 PM.
LAT...LON 3813 7711 3812 7714 3808 7717 3804 7712
3801 7712 3797 7713 3795 7718 3790 7719
3789 7716 3762 7726 3785 7775 3801 7769
3800 7764 3819 7744
SCALORASpecial weather statement, Jul 24, 4:31 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
431 PM EDT TUE JUL 24 2012
VAZ072-073-082>086-088>096-242130-
CHARLES CITY-GLOUCESTER-ISLE OF WIGHT-JAMES CITY-KING AND QUEEN-KING
WILLIAM-MATHEWS-MIDDLESEX-NEW KENT-NEWPORT
NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SOUTHAMPTON-SUFFOLK-SURRY-SUSSEX-
YORK-
431 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS CITY OF POQUOSON...CHARLES
CITY...KING AND QUEEN...KING WILLIAM...NEW KENT...MIDDLESEX...
MATHEWS...CITY OF NEWPORT NEWS...ISLE OF WIGHT...SURRY...CITY OF
PORTSMOUTH...CITY OF HAMPTON...YORK...JAMES CITY...GLOUCESTER...CITY
OF SUFFOLK...CITY OF NORFOLK...CITY OF WILLIAMSBURG...SUSSEX AND
SOUTHAMPTON COUNTIES THROUGH 530 PM EDT...
AT 431 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BARHAMSVILLE TO FIVE FORKS
TO BOOTH FORK...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
NEW KENT TO 5 MILES WEST OF WILLIAMSBURG TO WAKEFIELD...MOVING EAST
AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...MATTAPONI...
GRESSIT...GROVE...ADNER...PAMPA...PINERO.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3690 7626 3691 7639 3693 7635 3699 7631
3696 7643 3722 7667 3721 7672 3718 7677
3718 7666 3705 7666 3691 7648 3694 7697
3755 7695 3755 7630 3731 7626 3737 7640
3727 7634 3723 7649 3723 7638 3712 7627
GINGRICHSpecial weather statement, Jul 24, 4:33 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
433 PM EDT TUE JUL 24 2012
VAZ063-064-072-073-083-242100-
CAROLINE-HANOVER-KING AND QUEEN-KING WILLIAM-NEW KENT-
433 PM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HANOVER...KING AND QUEEN...
KING WILLIAM...NEW KENT AND CAROLINE COUNTIES THROUGH 500 PM EDT...
AT 433 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EPWORTH...OR ABOUT 9 MILES WEST OF SAINT STEPHENS CHURCH...MOVING
SOUTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TURPIN...AND...
AYLETT...CENTRAL GARAGE...AND...MANQUIN...RUMFORD...WALKERTON...
AND...HENLEY FORK...KING WILLIAM...AND...PALLS.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3785 7701 3784 7701 3784 7698 3783 7697
3783 7695 3778 7694 3779 7690 3778 7687
3780 7684 3751 7701 3770 7742 3794 7731
SCALORALocal storm report, Jul 24, 4:47 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
447 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG RIVERMONT 37.32N 77.31W
07/24/2012 CHESTERFIELD VA LAW ENFORCEMENT
TREE DOWN ON POWERLINES
&&
EVENT NUMBER AKQ1200571
DAPSpecial weather statement, Jul 24, 4:47 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
447 PM EDT TUE JUL 24 2012
NCZ012-013-030-242130-
BERTIE-HERTFORD-NORTHAMPTON-
447 PM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHAMPTON...BERTIE AND
HERTFORD COUNTIES THROUGH 530 PM EDT...
AT 446 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHWEST OF ROXOBEL...OR ABOUT 9 MILES SOUTH OF RICH SQUARE...MOVING
EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KELFORD...LEWISTON
WOODVILLE...BURDEN...AND...CONNARITSA...REPUBLICAN...BUENA VISTA...
ASKEWVILLE...AND...WINDSOR.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3590 7693 3585 7704 3594 7705 3593 7719
3601 7721 3606 7733 3609 7731 3611 7724
3616 7727 3620 7739 3643 7733 3639 7687
3636 7678 3629 7670 3614 7675 3599 7667
3596 7672 3586 7675 3588 7682 3581 7688
SCALORALocal storm report, Jul 24, 4:58 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
458 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG 1 S CARVER GARDENS 37.24N 76.66W
07/24/2012 JAMES CITY VA TRAINED SPOTTER
TREES AND SEVERAL MEDIUM-SIZED LIMBS DOWN ON PACKETS CT
&&
EVENT NUMBER AKQ1200572
MASThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:43 AM EDT | Small Craft Advisory | AKQ | 35 hr | |
| Jul 24, 3:55 AM EDT | Heat Advisory | AKQ | Greensville, James City, Southampton, Surry, Sussex, City of Chesapeake and 3 more | 14 hr |
| Jul 24, 2:59 PM EDT | Special Weather Statement | AKQ | Caroline, Fluvanna, Goochland, Louisa | 61 min |
| Jul 24, 3:21 PM EDT | Special Weather Statement | AKQ | Henrico, City of Colonial Heights, City of Hopewell | 39 min |
| Jul 24, 3:59 PM EDT | Special Weather Statement | AKQ | Charles City, Prince George, Surry, City of Williamsburg | 61 min |
| Jul 24, 4:00 PM EDT | Special Marine Warning | AKQ | 45 min | |
| Jul 24, 4:00 PM EDT | Special Weather Statement | AKQ | Caroline, Hanover | 30 min |
| Jul 24, 4:29 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Jul 24, 4:31 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, Surry, York, City of Hampton, City of Newport News and 2 more | 59 min |
| Jul 24, 4:33 PM EDT | Special Weather Statement | AKQ | King and Queen, King William | 27 min |
| Jul 24, 4:44 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, James City, Mathews, Surry, York, City of Hampton and 3 more | 46 min |
| Jul 24, 4:52 PM EDT | Special Marine Warning | AKQ | 38 min | |
| Jul 24, 5:14 PM EDT | Special Marine Warning | AKQ | 106 min | |
| Jul 24, 5:35 PM EDT | Special Weather Statement | AKQ | James City, York, City of Williamsburg | 55 min |
| Jul 24, 6:30 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 25 min |
| Jul 24, 6:31 PM EDT | Special Marine Warning | AKQ | 104 min | |
| Jul 23, 10:39 PM EDT | Special Weather Statement | AKQ | Camden, Currituck, Pasquotank | 81 min |
| Jul 24, 3:47 PM EDT | Special Weather Statement | AKQ | Northampton | 58 min |
| Jul 24, 4:47 PM EDT | Special Weather Statement | AKQ | Bertie, Hertford | 43 min |
| Jul 24, 5:20 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Chowan | 40 min |
| Jul 24, 5:53 PM EDT | Severe Thunderstorm Warning | AKQ | Chowan, Pasquotank, Perquimans | 52 min |
| Jul 24, 6:57 PM EDT | Special Weather Statement | AKQ | Currituck | 33 min |
| Jul 24, 6:25 PM EDT | Special Weather Statement | AKQ | Worcester | 50 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.